Alert archive / Colorado / River Flood Watches in 2021
River Flood Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood watch at Aug 1, 2021, 3:30 AM MDT for Pueblo County, Colorado. It took effect at Aug 1, 2021, 12:00 PM MDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:30 AM MDT (09:30 UTC)
- In effect from
- Aug 1, 2021, 12:00 PM MDT
- Expired
- Aug 1, 2021, 7:43 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St Charles River at Vineland (SCVC2). The gauge peaked at 9.45 ft at Aug 1, 2021, 9:00 AM MDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07108900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
495
WGUS65 KPUB 010930
FFAPUB
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
330 AM MDT Sun Aug 1 2021
...The National Weather Service in Pueblo CO has issued a Flood
Watch for the following rivers in Colorado...
St. Charles River At Vineland affecting Pueblo Vicinity/Pueblo
County Below 6300 Feet zone.
For the Saint Charles River...including Vineland...flooding is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the watch area, remain alert to possible flooding.
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 600 PM MDT.
&&
COZ086-020000-
/O.NEW.KPUB.FL.A.0006.210801T1800Z-210802T0600Z/
/SCVC2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
330 AM MDT Sun Aug 1 2021
The National Weather Service in Pueblo has issued a
* Flood Watch for
the St. Charles River At Vineland.
* From this afternoon to just after midnight tonight.
* At 8:45 PM MDT Saturday the stage was 2.6 feet.
* Flood stage is 12.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached this afternoon.
* Impact...At 12.0 feet, Low lying areas flood
&&
LAT...LON 3824 10456 3826 10452 3829 10450 3823 10445
3820 10447 3818 10451
$$
Cohen/Rodriguez1 follow-up statement
538
WGUS65 KPUB 011343
FFAPUB
Flood Watch
National Weather Service Pueblo CO
743 AM MDT Sun Aug 1 2021
...The Flood Watch is cancelled for the following rivers in
Colorado...
St. Charles River At Vineland affecting Pueblo Vicinity/Pueblo
County Below 6300 Feet zone.
COZ086-011445-
/O.CAN.KPUB.FL.A.0006.210801T1800Z-210801T1343Z/
/SCVC2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
743 AM MDT Sun Aug 1 2021
The Flood Watch is cancelled for
the St. Charles River At Vineland.
* At 6 AM MDT Sunday the stage was 7.3 feet.
* Flood stage is 12.0 feet.
* Forecast...While elevated water levels will remain possible,
flooding is unlikely.
&&
LAT...LON 3824 10456 3826 10452 3829 10450 3823 10445
3820 10447 3818 10451
$$
CohenWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood watch went out at Aug 1, 1:15 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 1:15 AM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 115 AM MDT Sun Aug 1 2021 .UPDATE... Issued at 110 AM MDT Sun Aug 1 2021 Updated to expire the Flash Flood Watch for the Central and Eastern Mountains, into the I-25 corridor, except for Pueblo County which will remain in effect until 6 AM. Light to moderate rain will continue across the area through the early morning hours. Mozley UPDATE Issued at 1148 PM MDT Sat Jul 31 2021 Extended the Flash Flood Watch for Pueblo County and portions of the Eastern Plains through 6 AM. Widespread showers and thunderstorms will continue across the region overnight. These storms are very efficient rain producers, with an additional 2 to 4 inches of rain possible through 6 AM. Mozley UPDATE Issued at 944 PM MDT Sat Jul 31 2021 Updated to cancel the Flash Flood Watch for the La Garita and San Juan Mountain ranges. Periods of light rain, with pockets of embedded moderate rain may be possible through the overnight hours, but the flash flood risk looks to be minimalized at this time. Elsewhere, flash flood watches remain in effect, for the Eastern Mountain and I-25 corridor through 1 AM, and south of Highway 50 across the Plains through 3 AM. Light to moderate steady rainfall will continue over the Eastern Mountain and I-25 corridor for the next several hours. Further east, thunderstorms with heavy rainfall will continue to produce an elevated flash flood potential. Some areas south of Highway 50 have seen very heavy rainfall with several area roadways washed out. Pay attention to all roadway closures, and remember, Turn Around, Don't Drown! Mozley && .SHORT TERM...(This evening through Sunday) Issued at 321 PM MDT Sat Jul 31 2021 ...Flooding threat continues Saturday evening... ...Lower chances for heavy rain Sunday... .Currently...As of 3PM Saturday, convection is ongoing over the mountains with slow storm motion resulting in locally heavy downpours. Further east, atmosphere looks to be capped over the plains and portion of the eastern mountains. Satellite shows an MCV over northern Colorado along I25 moving southward. Plenty of moisture in the area as northeast flow on the plains advects dew points in the mid 50s to lower 60s into the region. In addition, monsoon moisture is wrapping around the upper ridge just to the west of the area. Based on bufkit soundings, precipitable waters are around 1.25 to 1.5 inches on the plains, which is well above climatology (based on the DNR sounding). .Tonight...Main question is how much lift/instability will occur to allow convection to develop over the I25 corridor and portion of the southern plains. The high resolution models have been consistent with an MCS developing later in the afternoon and evening along the I25 corridor and eastern mountains as the MCV moves southward, some heating continues, and low level moisture increases. WPC QPF showed a healthy bullseye of area averaged QPF of over 1.5 inches this evening over the Wet Mountains and nearby plains extending southeast into Las Animas County and the southern I25 corridor. Cannot argue with the consistency of the models and will have to wait and see if the atmosphere can destabilize enough. SPC mesoanalysis has around 1000 J/kg over the region and suggests CAPEs will increase to 2000 J/kg by early evening. While the magnitude may be off, the forecast trend suggests increased destabilization. Cut the WPC QPF by 25%, which could still result in some minor flooding along portions of the Arkansas River overnight and into Sunday. With the heavy rainfall, flash flooding will also be of concern especially for the burn scars in the southeast mountains. Precipitation will become more stratiform as the MCS moves to the south and east. In collaboration with WFO GJT, will add zone 64 to the flash flood watch as heavier rain is possible in the Gunnison Basin. .Sunday...This will be a down day for convection. Stratiform precipitation can last into Sunday morning along the eastern mountains. The subsidence behind the disturbance will keep the atmosphere capped over the plains and much of the mountains. The best chances for convection will be over the Eastern San Juan Mountains. Daytime highs will be cool on the plains with slow clearing during the day. --PGW-- .LONG TERM...(Sunday night through Saturday) Issued at 321 PM MDT Sat Jul 31 2021 Key Messages... 1) Heavy rain threat continues Monday and Tuesday 2) Pattern change with drier weather starts Wednesday .Monday and Tuesday...Ridge axis stays just to the west of the forecast area with plenty of moisture lingering over the area. Precipitable waters remain around three quarters of an inch in the mountains with around 1.25 to up to 1.50 inches over the interstate 25 corridor and the eastern plains. With light northerly winds aloft, storms will be generally be slow moving with flash flooding mostly being a threat over the mountains and Interstate 25 corridor. Subtle features will determine the location and intensity of convection. The latest GFS suggests that a weak disturbance could increase the heavy rain threat on Tuesday, but I have seen where these subtle disturbances result from the convective parametrization in the models. One negative factor for heavy rain is the lack of any surge of easterly flow in the lower levels with a weak trough on the plains. Have seen where disturbances moving southward and turn the flow southeast on the plains and I25 corridor, increasing moisture convergence, but these features are subtle and hard to forecast more than a day or so in the future. .Wednesday through Saturday...Pattern change occurs with the models and ensembles having a trough developing over the Pacific northwest. Flow aloft becomes southwesterly and eventually westerly with some mid level drying. Suspect there will be enough moisture for diurnal convection which can move out on to the plains. A trough passage near the end of the week may bring an increase in monsoon moisture on Friday or Saturday, but there are no indications of a widespread potential for heavy rain. --PGW-- && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1110 PM MDT Sat Jul 31 2021 KALS...light rain will continue through much of the overnight period, dissipating by Sunday morning. VFR conditions are expected to prevail, even with rain in the area. KCOS...light rain will continue through much of the overnight period with CIGS down to around 2 kft. Rain should come to an end during the morning hours with VFR conditions and improving CIGS through the afternoon. KPUB...heavy rain with MVFR to IFR conditions are expected through at least 08z, which could continue through later portions of the overnight period. Reduced CIGS and VIS will prevail. Improving conditions are expected through the day on Sunday. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 AM MDT early this morning for COZ086- 093-094-097>099. && UPDATE...MOZLEY SHORT TERM...PGW LONG TERM...PGW AVIATION...MOZLEY
Hazardous weather outlook, Jul 31, 10:01 PM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1001 PM MDT Sat Jul 31 2021 COZ058>089-093>099-020415- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1001 PM MDT Sat Jul 31 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Periods of moderate to heavy rainfall will continue through much of the overnight period due to widespread showers and thunderstorms. Thunderstorms have been very efficient rain producers so far this evening, and will continue to do so through the next several hours. Flood prone areas from the Eastern Mountains, and across the Plains, mainly along and south of Highway 50, may see flood or flash flood potential overnight. As much as 1 to 3 inches of additional rainfall may be possible. If you encounter flash flooding or flooding, report it to local law enforcement. Do not drive through flooded roadways. Turn around, don't drown! .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms with heavy rainfall, and the potential for flash flooding, are expected to affect the mountains and valleys, the Interstate-25 corridor, and possibly portions of the plains each day from Sunday through at least Tuesday. This activity could produce serious flash flooding over the mountains and valleys. The risk for flooding could persist over the mountains and valleys later in the week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be highly likely over the Central Mountains, Eastern Mountains and Eastern Plains tonight. 88/88
In the hours before
Local storm report, Aug 1, 12:52 AM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1252 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD 2 NW BLENDE 38.26N 104.61W
08/01/2021 PUEBLO CO NWS EMPLOYEE
OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE
REPORTS MULTIPLE CARS STRANDED IN FLOOD
WATERS NEAR PUEBLO RIVERWALK AND SANTA FE
AVENUE.
&&
COHENLocal storm report, Aug 1, 1:27 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
127 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 5 ENE BLENDE 38.28N 104.49W
08/01/2021 PUEBLO CO NWS EMPLOYEE
OFF-DUTY NATIONAL WEATHER SERVICE
METEOROLOGIST REPORTS UNDERPASS FLOODED AND
IMPASSABLE AT THE ENTRANCE TO PUEBLO
MEMORIAL AIRPORT.
&&
COHENLocal storm report, Aug 1, 1:31 AM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
131 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 5 ENE BLENDE 38.27N 104.50W
08/01/2021 PUEBLO CO NWS EMPLOYEE
OFF-DUTY NATIONAL WEATHER SERVICE
METEOROLOGIST REPORTS SUBSTANTIAL UNDERPASS
FLOODING ALONG U.S. HIGHWAY 50 SOUTH OF
PUEBLO MEMORIAL AIRPORT.
&&
COHENLocal storm report, Aug 1, 1:46 AM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
146 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD 6 WNW AVONDALE 38.27N 104.46W
08/01/2021 PUEBLO CO DEPT OF HIGHWAYS
FLOODING ALONG U.S. HIGHWAY 50 BETWEEN
COLORADO HIGHWAY 47 AND AREAS SOUTH OF
PUEBLO DEPOT -- REPORTED BY COLORADO
DEPARTMENT OF TRANSPORTATION.
&&
COHENLocal storm report, Aug 1, 1:55 AM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
155 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HEAVY RAIN 1 ESE BLENDE 38.24N 104.55W
08/01/2021 M5.03 INCH PUEBLO CO TRAINED SPOTTER
TRAINED SPOTTER REPORTS 5.03 INCHES OF
STORM-TOTAL RAIN ACCUMULATION SINCE AROUND
10PM MDT -- 4.10 INCHES OF RAIN PRIOR TO
12AM MDT AND 0.93 INCH OF RAIN SINCE 12AM
MDT.
&&
COHENLocal storm report, Aug 1, 2:10 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
210 AM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM FLASH FLOOD 2 NNE BLENDE 38.27N 104.55W
08/01/2021 PUEBLO CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE AREAS OF
SIGNIFICANT FLASH FLOODING IN THE VICINITY
OF THE INTERSECTION OF U.S. HIGHWAY 50 AND
COLORADO HIGHWAY 47 -- INCLUDING 4 FEET OF
STANDING WATER AND ROADS WASHED OUT.
&&
COHENThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 31, 6:02 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| Jul 31, 6:11 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Huerfano, Pueblo | 2 hr |
| Jul 31, 6:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jul 31, 6:20 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 31, 6:20 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 31, 6:21 PM MDT | Flash Flood Warning | PUB | Baca | 3 hr |
| Jul 31, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 33 min |
| Jul 31, 6:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 31, 6:37 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 31, 6:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jul 31, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 22 min |
| Jul 31, 7:01 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Jul 31, 7:05 PM MDT | Special Weather Statement | PUB | 40 min | |
| Jul 31, 7:10 PM MDT | Special Weather Statement | PUB | 35 min | |
| Jul 31, 7:13 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jul 31, 7:20 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 31, 7:29 PM MDT | Special Weather Statement | PUB | Huerfano | 61 min |
| Jul 31, 7:54 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| Jul 31, 8:28 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 31, 8:28 PM MDT | Special Weather Statement | PUB | Las Animas, Pueblo | 47 min |
| Jul 31, 8:50 PM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 31, 10:11 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jul 31, 10:45 PM MDT | Flash Flood Warning | PUB | Pueblo | 4 hr |
| Jul 31, 11:24 PM MDT | Flash Flood Warning | PUB | Bent, Otero | 4 hr |
| Jul 31, 11:41 PM MDT | Flash Flood Warning | PUB | Pueblo | 4 hr |
| Aug 1, 2:43 AM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Aug 1, 3:04 AM MDT | Flash Flood Watch | PUB | Conejos, Mineral, Rio Grande, Saguache | 18 hr |
| Aug 1, 3:29 AM MDT | River Flood Watch | PUB | Pueblo | 94 min |
| Aug 1, 5:00 AM MDT | River Flood Warning | PUB | Pueblo | 26 hr |
| Aug 1, 5:44 AM MDT | Areal Flood Warning | PUB | Pueblo | 3 hr |
| Aug 1, 7:20 AM MDT | River Flood Watch | PUB | Otero | 14 hr |
| Aug 1, 2:47 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 32 hr |
Nearby
River Flood Watches in Colorado, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.